Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Get Ready to Hate Pharma Even More


  • Please log in to reply
1 reply to this topic

#1 rowinghippy

rowinghippy

    Member

  • Members
  • PipPip
  • 51 posts
  • LocationBoulder, CO

Posted 12 January 2017 - 12:16 AM

https://www.madiname...ntidepressants/

 

"The FDA has just approved a drug to treat pseudobulbar affect. There is a push to declare pseudobulbar affect a common and often unrecognized condition. Pseudobulbar affect is a state where the patient’s mood is very labile, and they are easily moved to tears or laughter. It is an uncommon clinical finding...[but] is a very common symptom in patients who are withdrawing from SSRIs. Education courses are showing up, to teach the doctor to recognize what is described as a common and under diagnosed problem. So, when the patient who doesn’t realize that they are in withdrawal shows up with pseudobulbar affect, the psychiatrist is going to be able to make a diagnosis and prescribe another drug – anything as long as the withdrawal syndrome remains disguised as new illnesses."

 

At least we won't have to suffer from neuro-emotions anymore..

 

 

 

Side note, I'm assuming this is accurate, but I haven't researched it myself yet.


4/24/16: 20 mg citalopram

8/1/16: 15 mg

8/22/16: 10 mg

9/16/16: reinstated to 12 mg

12/1/16: 11 mg

2/20/17: 10 mg

 

Supplements: fish oil, multivitamin, digestive enzymes, probiotic, magnesium, glutamine, chinese herbs as needed


#2 InvisibleUnless

InvisibleUnless

    Silver star

  • Members
  • PipPipPip
  • 338 posts
  • LocationCalifornia, USA

Posted 27 January 2017 - 09:30 AM

i am not sure what drug he is referring to there.  i didnt find anything googling or using websites like http://www.centerwat...approved-drugs/

 

however, i did see that "Nuedexta" (a combination of two drugs already in use) has been approved for pseudobulbar affect--a neuropsychiatric symptom generally resulting from a variety of neurological conditions.  it is made by combining the more familiar drugs dextromethorphan (aka DXM): https://en.wikipedia...extromethorphan and quinidine: https://en.wikipedia.../wiki/Quinidine. you can read some writeups on the 2010 approval at places like http://www.medscape....warticle/731783 and http://mymsaa.org/news/nuedexta. perhaps he is referring to something else, like the newer MS drug "Zinbryta" which has similar uses to Nuedexta if he is not referring to Nuedexta itself.

 

i am in agreement with him, though--withdrawal syndromes are simply another way for pharmaceutical companies to make money.  ive stated previously on SA that i think they will market drugs for specific withdrawal symptoms, and that they will put off admitting to withdrawal being the precipitating element, but that once the cat is most fully and publicly 'out of the bag', they will push hard with self-acknowledging withdrawal 'treatments'.  this already happens to varying extents, with antidepressants for benzodiazepine withdrawal and vice versa, though prescribing psychiatric drugs for misdiagnosed withdrawal symptoms still far outpaces those kinds of attempts at amelioration.

 

that said, any drugs prescribed for pseudobulbar affect will generally be psychotropic in nature, meaning they will have many risks and 'side effects' in common with what people are already withdrawing from.  and when stray neurology drugs start getting prescribed by psychiatrists for allegedly psychiatric purposes, the potential for less familiar drug effects to emerge and be similarly misdiagnosed is heightened.  kaching.  ultimately, though, the non-falsifiability of psychiatry means any drugs can be useful and any diagnoses can be justified.  pharmaceutical companies navigate trends at least as often as they attempt to create them.


from 2005-2012, i spent 7 years taking 17 different psychotropic medications covering several classes.  i would be taking 3-7 medications at a time, and 6 out of the 17 medications listed below were maxed or overmaxed in clinical dosage before i moved on to trying the next unhelpful cocktail.
 
antidepressants (SSRIs, SNRIs, NDRIs, tetracyclics): zoloft, wellbutrin, effexor, lexapro, prozac, cymbalta, remeron
antipsychotics (atypical): abilify, zyprexa, risperdal, geodon
sleep aids (benzos, off-label antidepressants & antipsychotics, hypnotics): seroquel, temazepam, trazodone, ambien
anxiolytics: buspar
anticonvulsants: topamax
 
i tapered off all psychotropics from late 2011 through early 2013, one by one.  for all 5 years since quitting, ive been cycling through severe, disabling withdrawal symptoms spanning the gamut of the serious, less serious, and rather worrisome side effects of these assorted medications.  previous cross-tapering and medication or dosage changes had also caused undiagnosed withdrawal symptoms.
 
brainpan addlepation